Alert archive / South Carolina / Frost Advisories in 2017
Frost Advisory 7, NWS Charleston, SC
NWS Charleston, SC issued this frost advisory at Nov 26, 2017, 3:33 PM EST for 5 counties in South Carolina; Jenkins County, Screven County, Georgia. It took effect at Nov 27, 2017, 4:00 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 3:33 PM EST (20:33 UTC)
- In effect from
- Nov 27, 2017, 4:00 AM EST
- Expired
- Nov 27, 2017, 9:00 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, SC
Counties Jenkins County, GA, Screven County, GA, Allendale County, SC, Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 29 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
821 WWUS72 KCHS 262033 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 333 PM EST Sun Nov 26 2017 GAZ087-088-SCZ040-042>045-270445- /O.NEW.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 333 PM EST Sun Nov 26 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... The National Weather Service in Charleston has issued a Frost Advisory, which is in effect from 4 AM to 9 AM EST Monday. * LOCATIONS...West of a line from Newland to Summerville, Hendersonville and Estill in Southeast South Carolina and north of a line from Sylvania to Millen in Southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered to widespread frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
4 follow-up statements
110 WWUS72 KCHS 270000 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 700 PM EST Sun Nov 26 2017 GAZ087-088-SCZ040-042>045-270800- /O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 700 PM EST Sun Nov 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... * LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in southeast South Carolina and interior portions of Screven and Jenkins counties in southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered to widespread frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
813 WWUS72 KCHS 270300 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 1000 PM EST Sun Nov 26 2017 GAZ087-088-SCZ040-042>045-271100- /O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 1000 PM EST Sun Nov 26 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EST MONDAY... * LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in southeast South Carolina and interior portions of Screven and Jenkins counties in southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered to widespread frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
220 WWUS72 KCHS 270804 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 304 AM EST Mon Nov 27 2017 GAZ087-088-SCZ040-042>045-271400- /O.CON.KCHS.FR.Y.0007.171127T0900Z-171127T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 304 AM EST Mon Nov 27 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * LOCATIONS...Interior portions of Berkeley, Dorchester, Colleton, Hampton, and Allendale counties in southeast South Carolina and interior portions of Screven and Jenkins counties in southeast Georgia. * TEMPERATURES...33 to 37 degrees with scattered to widespread frost. * IMPACTS...Frost could harm sensitive outdoor vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared to protect sensitive outdoor vegetation. && $$
305 WWUS72 KCHS 271353 NPWCHS URGENT - WEATHER MESSAGE National Weather Service Charleston SC 853 AM EST Mon Nov 27 2017 GAZ087-088-SCZ040-042>045-271500- /O.EXP.KCHS.FR.Y.0007.000000T0000Z-171127T1400Z/ Jenkins-Screven-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley- Including the cities of Millen, Sylvania, Allendale, Hampton, Yemassee, Walterboro, Saint George, Summerville, Goose Creek, and Moncks Corner 853 AM EST Mon Nov 27 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM EST THIS MORNING... $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this frost advisory went out at Nov 26, 1:10 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Nov 26, 1:10 PM EST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Charleston SC 110 PM EST Sun Nov 26 2017 .SYNOPSIS... Dry high pressure will build over the area this afternoon into the middle of the week. A cold front will move through late Thursday night or Friday with high pressure to follow through the end of the week. && .NEAR TERM /THROUGH TONIGHT/... This Afternoon: A large mid/upper lvl trough of low pressure will shift off the East coast while dry sfc high pressure continues to build over the Southeast behind a departing cold front. Despite a northerly sfc wind and cold air advection at the h85 mb level, a full sun and weak downsloping wind aloft will help temps warm into the mid/upper 60s over most areas. Locations could briefly see temps touch 70 degrees south of I-16 in Southeast Georgia. However, temps should cool off fairly quick this evening as the center of sfc high pressure approaches the Southeast United States late tonight. Tonight: Sfc high pressure is forecast to build over the southern Appalachian region during the late night hours. The high should provide clear sky conditions, light to calm winds, and at least a 3- 5 degree dewpoint depression range overnight. Favorable radiational cooling conditions should result in low temperatures in the mid 30s across the inland SC counties to the upper 30s across SE GA. The combination of cool temperatures and greater RH values should support at least scattered frost across inland. && .SHORT TERM /MONDAY THROUGH WEDNESDAY/... Pretty high confidence this period. Surface high pressure will prevail this period with generally dry weather. A coastal trough looks to develop offshore toward mid week but models don't seem to indicate they will make it onshore. The main concern this period will be the frost potential Tuesday morning across inland areas which should reach the mid 30s. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... Surface high pressure will weaken Thursday ahead of an approaching cold front. There is some uncertainty regarding the timing of the frontal passage either late Thursday night or Friday. A cold front may cause more showers Thursday night into early Friday as well as the amount of rain associated with the front. The latest GFS is the slower/wetter solution but we favored the WPC-preferred faster ECMWF solution for now. Temperatures will be above normal before the front passes and then get back closer to normal through the weekend. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... VFR conditions will prevail at both terminals through 18z Monday. Extended Aviation Outlook: No significant concerns through at least Wednesday but there will be an increasing risk for restrictions thereafter through Fri due to increased moisture and a cold front. Strong winds possible Fri. && .MARINE... Dry and cool high pressure will continue to build over the coastal waters behind a departing cold front this afternoon, temporarily increasing winds from the north while cold air advection occurs. Winds could gust as high as 15-20 kt early this afternoon, but should gradually subside late afternoon into the evening. Seas will range between 2-3 ft. Tonight, high pressure will continue to build across the coastal waters. Northeast winds and seas will remain well below Small Craft Advisory levels, peaking no higher than 10-15 kt and 2-3 ft. Monday through Friday: No significant concerns through Thursday with the weak pressure gradient in place due to high pressure and a mid week coastal trough. Winds/seas will increase Thursday night and/or Friday depending on the timing of a cold frontal passage. As of now we indicate a risk for Advisories Friday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...RJB LONG TERM...RJB AVIATION...DPB/RJB MARINE...DPB/RJB
Hazardous weather outlook, Nov 26, 3:54 AM EST, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 354 AM EST Sun Nov 26 2017 AMZ330-350-352-354-374-GAZ114>119-137>141-270900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA extending from 20 to 60 NM-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh- 354 AM EST Sun Nov 26 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and southeast Georgia. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ087-088-099>101-SCZ040-042>045-047>052-270900- Jenkins-Screven-Candler-Bulloch-Effingham-Allendale-Hampton- Inland Colleton-Dorchester-Inland Berkeley-Inland Jasper-Beaufort- Coastal Colleton-Charleston-Coastal Jasper-Tidal Berkeley- 354 AM EST Sun Nov 26 2017 This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Today and Tonight. Scattered to areas of frost may develop across southeast South Carolina and portions of southeast Georgia late tonight. A Frost Advisory may be issued. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Frost...Temperatures in the mid 30s are expected across inland Georgia and southeast South Carolina late Monday night. It is possible that isolated to scattered frost may develop and a Frost Advisory may eventually be issued. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
Nearby
Frost Advisories in South Carolina, 2017Frost Advisories in Georgia, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.